MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM04015013P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a in.Pact admiral a 5fr sheath & a 0.035 non-mdt guidewire to treat an 120mm severely calcified lesion with 80% stenosis in the right proximal superficial femoral artery of 4mm in diameter.The device was prepped as per ifu with no issues identified.Resistance was encountered during advancement of the device but no excessive force was used.The device was inflated using a non-mdt inflation device.It was reported that during the first inflation to 8atm balloon inflation difficulties were encountered and a balloon leak was observed.The balloon appeared intact upon removal, blood returned into the inflation device during deflation of the balloon.The procedure was completed using an evercross balloon.No patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the device has been returned for evaluation.A visual and tactile analysis was performed: dry blood was found on the balloon and on the entire catheter.No further issue were detected.During the technical analysis, the guidewire lumen was flushed and a 0.035¿ guidewire was successfully advanced through the device.The purging test failed.An attempt to inflate the balloon was conducted however a balloon pinhole was found in the middle of the balloon length.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7863603
Report Number9612164-2018-02351
Device Sequence Number1566976
Product Code ONU
UDI-Device Identifier00643169576315
UDI-Public00643169576315
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2021
Device Catalogue NumberADM04015013P
Device Lot Number0008944152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer08/15/2018
09/13/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date09/11/2018
10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR